Alert archive / New Mexico / Wind Advisories in 2008
Wind Advisory 48, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Nov 4, 2008, 3:50 PM MST. It took effect at Nov 4, 2008, 4:00 PM MST. It was in force for 26 hr.
The area
The counties it named.
The facts
- Issued
- Nov 4, 2008, 3:50 PM MST (22:50 UTC)
- In effect from
- Nov 4, 2008, 4:00 PM MST
- Expired
- Nov 5, 2008, 6:00 PM MST
- In force
- 26 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KABQ 042250 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM ISSUED BY NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 350 PM MST TUE NOV 4 2008 ...HIGH WINDS FOR PORTIONS OF EASTERN NEW MEXICO WEDNESDAY... .A STORM SYSTEM WILL CROSS NEW MEXICO WEDNESDAY...WITH THE LOW CENTERED TO OUR NORTH. STRONG MID LEVEL WINDS AROUND THE BASE OF THIS STORM WILL MIX DOWN TOWARD THE SURFACE WEDNESDAY...CREATING VERY STRONG AND GUSTY WINDS OVER MUCH OF EASTERN NEW MEXICO. NMZ005-051100- /O.CAN.KABQ.WI.Y.0047.000000T0000Z-081104T2300Z/ /O.NEW.KABQ.HW.A.0006.081105T1600Z-081105T2300Z/ NORTHEAST HIGHLANDS- INCLUDING THE CITY OF...LAS VEGAS/RATON 350 PM MST TUE NOV 4 2008 ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON... ...WIND ADVISORY WILL BE ALLOWED TO EXPIRE... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON. THE WIND ADVISORY FOR THIS AFTERNOON WILL BE ALLOWED TO EXPIRE AT 400 PM MST. SOUTHWEST AND WEST WINDS WILL QUICKLY INCREASE EARLY WEDNESDAY MORNING AND REACH SPEEDS OF 35 TO 45 MPH WITH GUSTS AROUND 60 MPH FROM MID MORNING WEDNESDAY THROUGH THE MID AFTERNOON HOURS. THE STRONGEST WINDS WILL BE ALONG THE EAST SLOPES OF THE SANGRE DE CRISTO MOUNTAINS. AREAS OF BLOWING DUST MAY RESTRICT VISIBILITIES TO UNDER ONE MILE AT TIMES. IF DRIVING...ESPECIALLY LARGE OR TALL VEHICLES...EXPECT GUSTY CROSS WINDS...ESPECIALLY ALONG INTERSTATE 25 FROM LAS VEGAS TO THE COLORADO BORDER. ALSO BE AWARE OF BLOWING DUST THAT WILL MAY SUDDENLY REDUCE THE VISIBILITY TO UNDER ONE MILE. REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. $$ NMZ017-051100- /O.NEW.KABQ.WI.Y.0048.081104T2300Z-081105T1100Z/ CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- INCLUDING THE CITY OF...RUIDOSO 350 PM MST TUE NOV 4 2008 ...WIND ADVISORY IN EFFECT UNTIL 4 AM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM MST WEDNESDAY. SOUTHWEST WINDS WILL AVERAGE 25 TO 35 MPH WITH GUSTS TO 50 MPH OVER THE NORTHERN SACRAMENTO AND CAPITAN MOUNTAINS FROM THIS EVENING THROUGH MUCH OF THE NIGHT. STRONG AND GUSTY WINDS MAY CONTINUE ON WEDNESDAY. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. $$ NMZ011>013-018-020-021-051100- /O.NEW.KABQ.HW.A.0006.081105T1600Z-081105T2300Z/ CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CONCHAS LAKE/GUADALUPE COUNTY- QUAY COUNTY-DE BACA COUNTY-ROOSEVELT COUNTY-CURRY COUNTY- INCLUDING THE CITIES OF...MORIARTY/ESTANCIA...SANTA ROSA... TUCUMCARI...FORT SUMNER...PORTALES...CLOVIS 350 PM MST TUE NOV 4 2008 ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON. SOUTHWEST AND WEST WINDS WILL QUICKLY INCREASE EARLY WEDNESDAY MORNING AND REACH SPEEDS OF 35 TO 45 MPH WITH GUSTS AROUND 60 MPH FROM MID MORNING WEDNESDAY THROUGH THE MID AFTERNOON HOURS. THE STRONGEST WINDS WILL BE ALONG THE EAST SLOPES OF THE SANDIA AND MANZANO MOUNTAINS. AREAS OF BLOWING DUST MAY RESTRICT VISIBILITIES TO UNDER ONE MILE AT TIMES. IF DRIVING...ESPECIALLY LARGE OR TALL VEHICLES...EXPECT GUSTY CROSS WINDS...ESPECIALLY ALONG U.S. HIGHWAY 285 FROM NEAR SANTA FE TO SOUTH OF VAUGHN. ALSO BE AWARE OF BLOWING DUST THAT WILL MAY SUDDENLY REDUCE THE VISIBILITY TO UNDER ONE MILE. REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. $$ 40
2 follow-up statements
000 WWUS75 KABQ 051011 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 311 AM MST WED NOV 5 2008 ...GUSTY WINDS CONTINUING FROM THE CENTRAL MOUNTAIN CHAIN EASTWARD... .DEEPENING LOW PRESSURE OVER THE TEXAS PANHANDLE...A MUSCULAR WEATHER SYSTEM SWEEPING EASTWARD ACROSS NORTHERN NEW MEXICO...AND A COLD FRONT SINKING SOUTHWARD FROM COLORADO TO THE SOUTHERN TIER OF THE STATE WILL PRODUCE A WIDESPREAD ROUND OF HAZARDOUS WIND CONDITIONS FROM THE CENTRAL MOUNTAIN CHAIN EASTWARD TO THE TEXAS AND OKLAHOMA STATE LINES DURING THE DAY TODAY. WINDS WILL SHIFT TO THE NORTHWEST LATE THIS AFTERNOON AND DECREASE SPEED THROUGH THE EVENING TO EASE HAZARDOUS WIND CONDITIONS. NMZ005-011>013-018-020-021-051900- /O.UPG.KABQ.HW.A.0006.081105T1600Z-081105T2300Z/ /O.NEW.KABQ.HW.W.0012.081105T1600Z-081105T2300Z/ NORTHEAST HIGHLANDS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-DE BACA COUNTY- ROOSEVELT COUNTY-CURRY COUNTY- INCLUDING THE CITIES OF...LAS VEGAS/RATON...MORIARTY/ESTANCIA... SANTA ROSA...TUCUMCARI...FORT SUMNER...PORTALES...CLOVIS 311 AM MST WED NOV 5 2008 ...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 4 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 4 PM MST THIS AFTERNOON. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. SOUTHWEST WINDS WILL INCREASE TO 45 MPH BY LATE THIS MORNING...WITH GUSTS REACHING 65 MPH AT TIMES BY EARLY THIS AFTERNOON. EXPECT STRONGEST WINDS OVER HILLTOPS AND SUMMITS...THROUGH GAPS AND PASSES...AND BELOW CANYONS. WINDS WILL SHIFT TO THE NORTHWEST BY LATE THIS AFTERNOON AND DECREASE SPEED GRADUALLY TO EASE DANGEROUSLY WINDY CONDITIONS. EXPECT DANGEROUS WIND GUSTS ACROSS INTERSTATE 40 FROM EDGEWOOD EAST TO THE TEXAS LINE...OR FROM MILE POST 190 TO MILE POST 370...AND ACROSS INTERSTATE 25 FROM ELDORADO TO THE COLORADO LINE AT RATON PASS...OR FROM MILE POST 285 TO MILE POST 460. EXPECT DANGEROUS WIND GUSTS ACROSS HIGHWAYS 64 AND 87...HIGHWAY 56...STATE ROAD 120...STATE ROAD 104...HIGHWAY 285...HIGHWAY 60...STATE ROADS 3 AND 41...HIGHWAY 54...HIGHWAY 84...AND HIGHWAY 70. TIE DOWN OR BRING INSIDE LOOSE OR LIGHTWEIGHT OBJECTS THAT MAY BE BLOWN ABOUT BY THE WIND. IF DRIVING...ESPECIALLY LARGE OR TALL VEHICLES...EXPECT DANGEROUS CROSS WINDS CAUSING LOSS OF CONTROL...AND LOCALLY REDUCED VISIBILITIES IN BLOWING DUST REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$ NMZ004-006-007-010-016-019-051900- /O.EXB.KABQ.WI.Y.0048.000000T0000Z-081105T2300Z/ SANGRE DE CRISTO MOUNTAINS-HARDING COUNTY-FAR NORTHEAST PLAINS- SANDIA/MANZANO MOUNTAINS-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CHAVES COUNTY PLAINS- INCLUDING THE CITIES OF...RED RIVER/TAOS/SANTA FE...ROY... CLAYTON...SANDIA PARK/CEDAR CREST...CARRIZOZO...ROSWELL 311 AM MST WED NOV 5 2008 ...WIND ADVISORY IN EFFECT UNTIL 4 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON. SOUTHWEST WINDS WILL INCREASE TO 35 MPH LATE THIS MORNING WITH GUSTS TO 50 MPH DEVELOPING BY EARLY AFTERNOON. EXPECT STRONGEST WINDS OVER SUMMITS AND HILLTOPS...THROUGH GAPS AND PASSES...AND BELOW CANYONS. EXPECT GUSTY WINDS ACROSS INTERSTATE 40 FROM TIJERAS CANYON EAST TO EDGEWOOD...OR FROM MILE POST 170 TO MILE POST 190. ALSO...EXPECT GUSTY WINDS ACROSS HIGHWAY 64...STATE ROADS 14 AND 337...HIGHWAYS 54...70...AND 380...HIGHWAY 285..HIGHWAYS 64...87...AND 56...AND STATE ROADS 39...102...AND 120. WINDS WILL SHIFT TO THE NORTHWEST AND DECREASE SPEED GRADUALLY LATE THIS AFTERNOON TO EASE THESE HAZARDOUS WIND CONDITIONS. IF DRIVING...ESPECIALLY LARGE OR TALL VEHICLES...EXPECT GUSTY CROSS WINDS WITH POSSIBLE LOSS OF CONTROL AT TIMES. $$ NMZ017-051900- /O.EXT.KABQ.WI.Y.0048.000000T0000Z-081105T2300Z/ CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- INCLUDING THE CITY OF...RUIDOSO 311 AM MST WED NOV 5 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM MST THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 PM MST THIS AFTERNOON. SOUTHWEST WINDS TO 35 MPH GUSTING TO 50 MPH WILL CONTINUE THROUGH THE DAY TODAY. EXPECT STRONGEST WINDS OVER SUMMITS AND HILLTOPS...THROUGH GAPS AND PASSES...AND BELOW CANYONS. EXPECT GUSTY WINDS ACROSS HIGHWAYS 70 AND 380...HIGHWAY 54...STATE ROAD 48...AND STATE ROAD 246. WINDS WILL SHIFT TO THE NORTHWEST BY LATE AFTERNOON AND DECREASE SPEED GRADUALLY TO EASE THESE HAZARDOUS WIND CONDITIONS. IF DRIVING...ESPECIALLY LARGE OR TALL VEHICLES...EXPECT GUSTY CROSS WINDS WITH POSSIBLE LOSS OF CONTROL AT TIMES. $$ SHY
000 WWUS75 KABQ 051728 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1028 AM MST WED NOV 5 2008 ...GUSTY WINDS WILL CONTINUE THROUGHOUT THE DAY FROM CENTRAL NEW MEXICO NORTH AND EASTWARD... .INTENSE LOW PRESSURE WILL CREATE STRONG WINDS ACROSS MUCH OF NORTHERN AND CENTRAL NEW MEXICO THROUGH THE AFTERNOON. THE HIGHEST WINDS SPEEDS ARE EXPECTED JUST EAST OF THE CENTRAL MOUNTAIN THIS AFTERNOON. WINDS WILL EVENTUALLY DIMINISH TOWARD EVENING. NMZ010-017-060100- /O.UPG.KABQ.WI.Y.0048.000000T0000Z-081105T2300Z/ /O.EXB.KABQ.HW.W.0012.000000T0000Z-081106T0100Z/ SANDIA/MANZANO MOUNTAINS-CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- INCLUDING THE CITIES OF...SANDIA PARK/CEDAR CREST...RUIDOSO 1028 AM MST WED NOV 5 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON. THE WIND ADVISORY IS NO LONGER IN EFFECT. SOUTHWEST WINDS TO 35 MPH GUSTING TO 60 MPH WILL CONTINUE THROUGH THE DAY ACROSS THE SACRAMENTO AS WELL AS THE SANDIA AND MANZANO MOUNTAINS. EXPECT STRONGEST WINDS OVER SUMMITS AND HILLTOPS...THROUGH GAPS AND PASSES...AND BELOW CANYONS. WIND DIRECTIONS WILL FAVOR THE WEST OR SOUTHWEST INTO EARLY AFTERNOON BEFORE SWITCHING TO THE NORTHWEST LATER TODAY. IF DRIVING...ESPECIALLY LARGE OR TALL VEHICLES...EXPECT GUSTY CROSS WINDS WITH POSSIBLE LOSS OF CONTROL AT TIMES. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$ NMZ005-011>013-018-020-021-060100- /O.EXT.KABQ.HW.W.0012.000000T0000Z-081106T0100Z/ NORTHEAST HIGHLANDS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-DE BACA COUNTY- ROOSEVELT COUNTY-CURRY COUNTY- INCLUDING THE CITIES OF...LAS VEGAS/RATON...MORIARTY/ESTANCIA... SANTA ROSA...TUCUMCARI...FORT SUMNER...PORTALES...CLOVIS 1028 AM MST WED NOV 5 2008 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 PM MST THIS AFTERNOON... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 6 PM MST THIS AFTERNOON. WEST TO SOUTHWEST WINDS WILL INCREASE TO 35 OR 40 MPH BY EARLY AFTERNOON THEN SWITCH TO THE NORTHWEST AND GUST AS HIGH AS 65 MPH THROUGHOUT THE REST OF THE AFTERNOON ACROSS MUCH OF EAST CENTRAL NEW MEXICO. AREAS AFFECTED INCLUDE INTERSTATE 25 FROM GLORIETA PASS THROUGH RATON PASS...INTERSTATE 40 FROM THE EAST SLOPES OF THE SANDIAS TO THE TEXAS STATE LINE...AND SECTIONS OF HIGHWAY 285...84...54...60 AND 70. IF DRIVING...ESPECIALLY LARGE OR TALL VEHICLES...EXPECT DANGEROUS CROSS WINDS CAUSING LOSS OF CONTROL...AND LOCALLY REDUCED VISIBILITIES IN BLOWING DUST. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$ NMZ003-009-026-060100- /O.EXB.KABQ.WI.Y.0048.000000T0000Z-081106T0100Z/ UPPER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- GUADALUPE MOUNTAINS OF CHAVES COUNTY- INCLUDING THE CITIES OF...ESPANOLA...ALBUQUERQUE 1028 AM MST WED NOV 5 2008 ...WIND ADVISORY IN EFFECT UNTIL 6 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON. WEST WINDS OF 25 TO 35 MPH WILL SWITCH TO THE NORTHWEST THIS AFTERNOON WITH GUSTS TO 50 MPH POSSIBLE IN THE UPPER AND MIDDLE RIO GRANDE VALLEY. THIS INCLUDES THE ALBUQUERQUE METRO AREA. SOUTHWEST CHAVES COUNTY HAS ALSO BEEN ADDED TO THE WIND ADVISORY AREA WHICH INCLUDES EASTERN LINCOLN AND THE REMAINDER OF CHAVES COUNTY. IF DRIVING...ESPECIALLY LARGE OR TALL VEHICLES...EXPECT GUSTY CROSS WINDS WITH POSSIBLE LOSS OF CONTROL AT TIMES. $$ NMZ004-006-007-016-019-060100- /O.EXT.KABQ.WI.Y.0048.000000T0000Z-081106T0100Z/ SANGRE DE CRISTO MOUNTAINS-HARDING COUNTY-FAR NORTHEAST PLAINS- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-CHAVES COUNTY PLAINS- INCLUDING THE CITIES OF...RED RIVER/TAOS/SANTA FE...ROY... CLAYTON...CARRIZOZO...ROSWELL 1028 AM MST WED NOV 5 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM MST THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM MST THIS AFTERNOON. SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL SWITCH TO THE NORTHWEST AND PERSIST THROUGH MUCH OF THE AFTERNOON ACROSS PORTIONS OF NEW MEXICO INCLUDING THE SANGRE DE CRISTO MOUNTAINS...THE NORTHEAST PLAINS AND THE SOUTHEAST PLAINS. THIS SURROUNDS A PORTION OF EAST CENTRAL NEW MEXICO WHICH WILL EXPERIENCE EVEN STRONGER WINDS. AREAS AFFECTED INCLUDE PORTIONS OF HIGHWAYS 56 AND 70. IF DRIVING...ESPECIALLY LARGE OR TALL VEHICLES...EXPECT GUSTY CROSS WINDS WITH POSSIBLE LOSS OF CONTROL AT TIMES. $$ KD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Nov 4, 1:18 PM MST, 2 hours 32 minutes earlier.
Area forecast discussion, Nov 4, 1:18 PM MST, 2 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM ISSUED BY NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 118 PM MST TUE NOV 4 2008 .DISCUSSION... MAIN FOCUS WILL CONTINUE TO BE ON APPROACHING STORM SYSTEM AND ITS IMPACT ON OUR WEATHER. STORM CENTER MOVING INTO THE NRN ROCKIES THIS PM. ADDITIONAL ENERGY ON THE BACK SIDE OF THE STORM WILL DIVE SE AND CARVE OUT A TROUGH OF LOW PRESSURE OVER NM EARLY WED. THE MAIN IMPACTS FROM THE STORM AND ASSOCIATED TROUGH WILL BE WINDS AND COOLER TEMPERATURES...WITH SNOW CONCERNS A LESSER OF AN IMPACT. FIRST THE WIND ISSUES. ALREADY WINDS AT GALLUP AND ALONG THE E SLOPES OF THE CNTRL MOUNTAINS ARE AROUND ADVISORY CRITERIA. WILL ALLOW WIND ADVISORY FOR THE NE HIGHLANDS TO EXPIRE THOUGH AT 4 PM. WE WILL BE ISSUING A WIND ADVISORY FOR THE NORTHERN SACRAMENTO AND CAPITAN MOUNTAINS FROM 4 PM THIS PM TO 4 AM WED. 60 PLUS KNOTS OF WIND AT 700 MB ZIP OVER THIS AREA DURING THE NIGHT. WE WILL ALSO BE ISSUING A HIGH WIND WATCH FOR THE NE HIGHLANDS...CENTRAL HIGH PLAINS AND PORTIONS OF THE EASTERN PLAINS FOR WED MID MORNING INTO LATE PM...THANKS TO UP TO 60 KNOT WINDS AT 70 MB OVER THESE AREAS. WIND ADVISORIES ADJACENT TO THESE AREAS WILL BE NECESSARY AND WILL DEFER TO THE EVENING OR NIGHT CREW FOR THIS ISSUANCE. THE WINDS COMBINED WITH LOW RELATIVE HUMIDITES WILL WARRANT THE ISSUANCE OF A RED FLAG WARNING FOR THE NE PLAINS WED PM. MUCH COOLER AIR WILL INVADE THE STATE WED THROUGH THU...BRINGING AN END TO OUR RECENT WARM SPELL. BETWEEN TODAY AND THU PM HIGH TEMPERATURES WILL BE 15 TO 25 DEGREES COOLER ACROSS THE FORECAST AREA...WITH GENERALLY THE LARGEST CHANGES OVER THE E. ISOLATED SHOWERS OVER THE W AND N WILL INCREASE IN COVERAGE TONIGHT WITH THE MAIN FOCUS OVER THE NRN MOUNTAINS. ENOUGH COLD AIR WILL MOVE IN TONIGHT TO CHANGE THE RAIN TO SNOW ABOVE 6500 OR 7000 FEET. WE WILL CONTINUE THE WINTER WEATHER ADVISORY FOR THE NW AND SANGRE DE CRISTO MOUNTAINS FOR THIS EVENING THROUGH MID AM WED. ONE TO THREE SLUSHY INCHES MAY ACCUMULATE BELOW 7500 FEET WITH 3 TO 5 INCHES AT HIGHER ELEVATIONS. PRECIPITATION WILL DIMINISH BY WED PM BUT WE WILL NEED TO KEEP AN EYE ON THE FAR NE...WHICH COULD SEE SOME PRECIPITATION WED NIGHT AS A SECONDARY FRONT TRIES TO NOSE INTO THIS REGION. THE END OF THE WEEK AND SATURDAY WILL BRING A RETURN TO DRY AND MORE TRANQUIL WEATHER. CHILLY TEMPERATURES THU WILL MODERATE FRI AND SAT. THE NEXT UPSTREAM STORM SHOULD IMPACT NM SUN AND MON. MODELS ARE AT ODDS ON THE TRACK AND INTENSITY OF THIS SYSTEM. HOWEVER...INCREASED WINDS AND PRECIPITATION CHANCES ARE LIKELY FOR SUN AND MON. 40 && .AVIATION... GUSTY SOUTHWEST WINDS WILL CONTINUE UNTIL SUNSET. RAIN/SNOW SHOWERS WILL BE CONFINED MAINLY TO THE NORTHERN MTNS THROUGH THE NIGHTTIME WHERE LOCAL IFR/MVFR CIGS/VSBYS AND MTN OBSCURATIONS ARE LIKELY. SFC WINDS WILL DIMINISH A LITTLE OVERNIGHT AT MOST TAF SITES EXCEPT MAYBE KLVS. AS THE CORE OF THE UPPER JET PASSES WEDNESDAY...EXPECT VERY STRONG DOWNSLOPING WINDS TO THE LEE OF THE CENTRAL MTNS WHERE A FEW GUSTS TO 55 KNOTS ARE POSSIBLE. LOCAL VSBY RESTRICTIONS TO AROUND 3 MILES ARE POSSIBLE BY LATE MORNING IN BLOWING DUST FROM KCQC EAST TO KTCC. NEXT AVIATION DISCUSSION SCHEDULED FOR 10Z. && .FIRE WEATHER... STRONG WINDS ACROSS THE AREA WILL DIMINISH SLIGHTLY AFTER SUNSET... HOWEVER RIDGE TOP WINDS WILL STILL HOWL. LIGHT SNOW ACCUMULATIONS ARE LIKELY OVER THE NORTHERN MTNS...ESPECIALLY WEST FACING SLOPES TONIGHT. VERY DRY AIR WILL THEN SLIDE INTO THE AREA EARLY WEDNESDAY AS A POWERFUL COLD FRONT MOVES INTO THE AREA. WILL UPGRADE THE FIRE WEATHER WATCH TO A WARNING FOR FIRE ZONE 104 WEDNESDAY TO HIGHLIGHT STRONG WINDS AND LOW HUMIDITIES. HUMIDITY RECOVERIES WILL BE GOOD IN MOST AREAS WEDNESDAY NIGHT WHILE WINDS DIMINISH INTO THE EVENING HOURS. 42 EXTREMELY DRY AIR WILL DOMINATE THE AREA THURSDAY INTO SATURDAY WITH MIN RH VALUES IN THE SINGLE DIGITS...EXCEPT FOR PERHAPS THE NORTHERN MTNS. LIGHTER WINDS WILL DETER CRITICAL FIRE WEATHER CONDITIONS THRU THE PERIOD. EXPECT STRONG MIDSLOPE INVERSIONS THURSDAY AND FRIDAY NIGHTS. VENTILATION WILL START OUT POOR IN MOST AREAS THURSDAY AND GRADUALLY IMPROVE TO FAIR BY THE WEEKEND. 42 && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 39 48 24 48 / 30 20 5 0 GALLUP.......................... 35 47 16 49 / 20 10 0 0 GRANTS.......................... 35 51 17 53 / 10 10 0 0 GLENWOOD........................ 40 62 26 62 / 5 5 0 0 CHAMA........................... 26 42 10 44 / 70 40 5 0 LOS ALAMOS...................... 35 47 17 47 / 20 10 5 0 RED RIVER....................... 25 38 9 39 / 50 30 10 0 TAOS............................ 33 43 16 44 / 30 30 5 0 SANTA FE........................ 38 49 22 49 / 10 10 5 0 SANTA FE AIRPORT................ 39 51 23 50 / 5 10 5 0 ESPANOLA........................ 37 53 20 52 / 10 10 5 0 ALBUQUERQUE HEIGHTS............. 44 57 30 52 / 5 5 0 0 ALBUQUERQUE VALLEY.............. 42 61 22 56 / 5 5 0 0 ALBUQUERQUE FOOTHILLS........... 42 57 23 52 / 5 5 0 0 ALBUQUERQUE WEST MESA........... 43 62 25 58 / 5 5 0 0 SOCORRO......................... 41 66 26 61 / 0 5 0 0 SANDIA PARK/CEDAR CREST......... 37 53 21 49 / 20 10 0 0 MORIARTY/ESTANCIA............... 40 54 23 51 / 5 5 0 0 CARRIZOZO....................... 43 67 29 59 / 5 0 0 0 RUIDOSO......................... 41 59 28 54 / 10 0 0 0 RATON........................... 36 52 17 49 / 10 10 10 0 LAS VEGAS....................... 39 50 19 51 / 10 10 5 0 ROY............................. 42 55 30 54 / 0 10 5 0 CLAYTON......................... 44 60 28 53 / 0 10 10 0 SANTA ROSA...................... 43 66 30 63 / 0 5 5 0 TUCUMCARI....................... 50 67 30 59 / 0 5 5 0 FORT SUMNER..................... 47 67 30 61 / 0 5 5 0 CLOVIS.......................... 50 67 32 60 / 0 0 5 0 PORTALES........................ 49 68 32 61 / 0 0 5 0 ROSWELL......................... 51 74 38 64 / 0 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY FROM 9 PM THIS EVENING TO 9 AM MST WEDNESDAY FOR THE FOLLOWING ZONES...NMZ002-004. WIND ADVISORY FROM 4 PM THIS AFTERNOON TO 4 AM MST WEDNESDAY FOR THE FOLLOWING ZONES...NMZ017. RED FLAG WARNING FROM 12 PM TO 5 PM WEDNESDAY AFTERNOON FOR THE FOLLOWING ZONES...NMZ104. HIGH WIND WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON FOR THE FOLLOWING ZONES...NMZ005-011>013-018-020-021. && 40/42
Hazardous weather outlook, Nov 4, 10:53 AM MST, 4 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM ISSUED BY NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1053 AM MST TUE NOV 4 2008 NMZ001>021-026-051300- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 1053 AM MST TUE NOV 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT WINDS WILL REACH ADVISORY CRITERIA THIS AFTERNOON ACROSS AND NEAR THE NORTHEAST HIGHLANDS WITH SPEEDS REACHING 25 TO 35 MPH AND SOME GUSTS TO 45 MPH. SEE THE WIND ADVISORY ISSUED EARLY THIS MORNING FOR MORE DETAILS. ENOUGH SHOWER ACTIVITY IS EXPECTED TONIGHT THAT WITH FALLING SNOW LEVELS THERE WILL BE JUST ENOUGH SNOWFALL ACROSS THE HIGHER TERRAIN TO WARRANT THE ISSUANCE OF A SNOW ADVISORY FOR FALLING AND BLOWING SNOW. THE AREA OF GREATEST IMPACT IS LIKELY TO BE THE HIGHER TERRAIN OF RIO ARRIBA AND TAOS COUNTIES. SEE THE SEPARATE WINTER WEATHER ADVISORY OF EARLY THIS MORNING FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HIGH WINDS ARE POSSIBLE WEDNESDAY OVER THE NORTHEAST HIGHLANDS... CENTRAL HIGH PLAINS AND THE EAST CENTRAL PLAINS. WIND SPEEDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH WILL BE POSSIBLE FROM MID MORNING THROUGH MUCH OF THE AFTERNOON. A HIGH WIND WATCH WILL BE ISSUED WITH THE AFTERNOON FORECAST FOR THESE AREAS. ELSEWHERE WINDY CONDITIONS WILL BE COMMON. WIND ADVISORY SPEEDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH ARE LIKELY OVER THE RIO GRANDE VALLEY...CENTRAL MOUNTAIN CHAIN...FAR NORTHEAST PLAINS AND CHAVES COUNTY. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 40
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 4, 2:59 AM MST | Wind Advisory | ABQ | 13 hr | |
| Nov 4, 3:08 AM MST | Fire Weather Watch | ABQ | Harding, San Miguel, Union | 11 hr |
| Nov 4, 4:18 AM MST | Winter Weather Advisory | ABQ | 36 hr | |
| Nov 4, 2:08 PM MST | Red Flag Warning | ABQ | Harding, San Miguel, Union | 27 hr |
| Nov 4, 3:50 PM MST | High Wind Watch | ABQ | 11 hr |
Nearby
Wind Advisories in New Mexico, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.